Hail, Morgan
- When
- July 25, 5:31 PM CST
- Where
- Morgan County, 0.54 mi W of Versailles
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.430, -92.840
A few marginally severe thunderstorms impacted portions of central Missouri during the evening hours of 25 July.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A few marginally severe thunderstorms impacted portions of central Missouri during the evening hours of 25 July.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 25, 12:57 PM CST, 4 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CDT FRI JUL 25 2008 .DISCUSSION... A WEAK FRONT STRETCHED FROM CENTRAL KANSAS INTO NORTHERN MISSOURI FRIDAY AFTERNOON. MEANWHILE A SHORTWAVE TROUGH WAS TRACKING EAST OUT OF THE NORTHERN PLAINS WITH A VORTICITY LOBE STRETCHING SOUTH INTO THE MISSOURI VALLEY. CONVECTIVE DEVELOPMENT HAS BEEN SPARSE THROUGH EARLY AFTERNOON BUT EXPECT ACTIVITY TO INCREASE SUBSTANTIALLY BY LATE AFTERNOON AND EARLY EVENING. SURFACE BASED CAPES APPROACHING 3000 J/KG AND WEAK CONVERGENCE AHEAD OF THE FRONT WILL INITIATE DEVELOPMENT FROM EASTERN KANSAS INTO THE CENTRAL MISSOURI. ABNORMALLY STRONG DEEP LAYERED SHEAR WAS IN PLACE ACROSS NORTHERN AND CENTRAL MISSOURI UNDERNEATH THE SAGGING WESTERLIES. WITH 30-40 KTS 0-6 KM SHEAR SEVERE STORMS IN THE FORM OF ORGANIZED MULTI-CELL CLUSTERS AND PERHAPS A SUPERCELL OR TWO WILL BE POSSIBLE. THINKING STORMS WILL BE INITIALLY FOCUSED NORTH OF A LAMAR TO LEBANON LINE THROUGH EARLY EVENING BEFORE SHIFTING SOUTHEAST. A FEW PULSE TYPE THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH THIS EVENING...ESPECIALLY SOUTH OF HIGHWAY 60 WHERE THE ATMOSPHERE IS ALREADY RELATIVELY UNCAPPED. WHILE STORM INTENSITY WILL DECREASE LATER THIS EVENING...EXPECT CONVECTIVE CLUSTERS TO CONTINUE OVERNIGHT AS FRONT AND LOW THETA-E GRADIENT SAGS SOUTH INTO THE OZARKS. WHILE THE LOW LEVEL JET IS PROGGED TO BE RATHER MODEST...ENOUGH 925-850 MB MASS CONVERGENCE WILL BE IN PLACE FOR SCATTERED CONVECTION OVERNIGHT. WILL HAVE TO MONITOR TRAINING STORMS AND THE POTENTIAL OF FLASH FLOODING GIVEN THE RICH MOISTURE IN PLACE. SOME UNCERTAINTY EXISTS WHERE THE WEAK FRONT WILL BE SATURDAY BUT IT APPEARS THAT IT WILL EXTEND NORTHWEST TO SOUTHEAST ACROSS THE OZARKS. SUFFICIENT INSTABILITY AND MOISTURE WILL BE IN PLACE FOR AT LEAST ISOLATED CONVECTION ESPECIALLY SOUTHWEST OF WHERE THE BOUNDARY SETS UP. MODELS ARE INDICATING A CONVECTIVE COMPLEX WILL TAKE SHAPE LATER SATURDAY AFTERNOON INTO SATURDAY NIGHT ACROSS THE MISSOURI RIVER VALLEY ON THE PERIPHERY OF THE AMPLIFYING UPPER LEVEL RIDGE. HOWEVER PLACEMENT OF THIS DEVELOPMENT DOES DIFFER WITH THE GFS MODEL THE FARTHEST SOUTH. A STRONGER LOW LEVEL JET WILL INTERACT WITH THE REMNANT BOUNDARY ORIENTED NORTHWEST TO SOUTHEAST ACROSS THE REGION. THIS CONVECTIVE COMPLEX WILL SLIDE SOUTHEAST ACROSS THE LOWER MISSOURI RIVER VALLEY AND AT LEAST PORTIONS OF THE OZARKS SATURDAY NIGHT. RAIN CHANCES SUNDAY WILL BE SOMEWHAT DEPENDENT UPON WHERE THE AFOREMENTIONED CONVECTION AND ASSOCIATED MESO-SCALE BOUNDARIES END UP. OTHERWISE THE UPPER RIDGE WILL BEGIN TO ASSERT ITSELF SUNDAY INTO EARLY NEXT WEEK WITH INCREASING 500 MB HEIGHTS. THIS WILL LIKELY BUMP TEMPERATURES UP WELL INTO THE 90S AT LEAST NEAR THE MISSOURI KANSAS BORDER. THIS WILL RESULT IN HEAT INDEX VALUES APPROACHING 105 IN THOSE SAME AREAS EARLY NEXT WEEK. IT APPEARS THE NEXT LEGITIMATE CHANCE FOR RAIN MAY DEVELOP BY THE MIDDLE PART OF NEXT WEEK. FOSTER && .AVIATION... FOR THE 18Z TAF CYCLE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM LATER THIS AFTERNOON INTO THIS EVENING ACROSS WEST CENTRAL AND PORTIONS OF SOUTHWEST MISSOURI. MVFR AND BRIEF IFR CONDITIONS CAN BE EXPECTED WITH THESE STORMS. THE STORMS WILL THEN DIMINISH LATER THIS EVENING WITH VFR CONDITIONS THEN PREVAILING OVER MOST AREAS INTO SATURDAY MORNING. WILL NEED TO WATCH FOR SOME FOG DEVELOPMENT LATE TONIGHT IN AREAS THAT RECEIVE RAINFALL THIS EVENING. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1200 PM CDT FRI JUL 25 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1200 PM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A FEW SEVERE STORMS WILL BE POSSIBLE WITH DOWNBURST WINDS IN EXCESS OF 60 MPH. HAIL TO THE SIZE OF NICKELS WILL ALSO BE POSSIBLE ESPECIALLY ACROSS CENTRAL MISSOURI. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING CANNOT BE RULED OUT. CLUSTERS OF THUNDERSTORMS MAY AFFECT THE AREA OVERNIGHT AS A WEAK FRONT MOVES INTO THE REGION. VERY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY HAZARD WITH THESE STORMS. HEAT INDEX VALUES WILL APPROACH 100 DEGREES ACROSS EXTREME SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND...AND AGAIN DURING THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 515 PM CDT FRI JUL 25 2008 MOZ071-082-083-252245- TEXAS MO-PHELPS MO-DENT MO- 515 PM CDT FRI JUL 25 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTH CENTRAL TEXAS...NORTHWESTERN DENT AND SOUTHERN PHELPS COUNTIES UNTIL 545 PM CDT... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF NEWBURG TO 9 MILES SOUTHEAST OF FORT LEONARD WOOD...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF FORT LEONARD WOOD TO 9 MILES SOUTHEAST OF FORT LEONARD WOOD...MOVING EAST AT 18 MPH. THESE STORMS WILL BE NEAR... LICKING BY 545 PM CDT. THE TOWNS OF EDGAR SPRINGS...BEULAH...LENOX...ANUTT AND LECOMA ARE IN THE PATH OF THESE STORMS. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST VERSAILLES 38.43N 92.84W
07/25/2008 E50 MPH MORGAN MO PUBLIC
0622 PM HAIL VERSAILLES 38.43N 92.84W
07/25/2008 E0.25 INCH MORGAN MO PUBLIC
&&
HATCHThe Pleasant Hill radar (KEAX), 131 km away, was scanning. The volume nearest the first event began at 23:32 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm wind gusts knocked over several large trees.
Thunderstorm wind gusts knocked over several large trees and power poles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115463, 115464, 115465, 115466.